MAUDE Adverse Event Report: MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS
Model Number TELE6F
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Positioning Problem (3009)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 06/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one 6f telescope extension guide catheter (gec), positioning difficulties were en countered and the tip of the telescope detached.The lesion being treated was moderately tortuous, moderately-severely calcified, eccentric focal lesion with 90% stenosis located in the proximal right coronary artery (rca).The telescope gec was inspected prior to use with no issues noted.The telescope gec was prepped per ifu with no issues noted.Resistance was encountered when advancing the device but excessive force was not used during insertion/delivery.One compliant balloon ruptured at the lesion but was released using a non-complaint balloon with a local dissection noted.Balloon dilation was performed outside the telescope gec, however the telescope gec would not pass beyond this point in artery but with the guide gave adequate support to place the distal stent.Upon placement of the second stent that extended proximal to the telescope gec, the tip came off the telescope during removal with only mild extraction pressure with the guide for proximal stent positioning.The patient underwent an urgent coronary artery bypass graft (cabg).No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: upon device return, it was observed that a portion of the tip material had detached, exposing the inner coil.The material at the detachment site appeared jagged and uneven.The od of the undamaged lumen was within specification.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: one 2.5 x 15mm non-medtronic compliant balloon ruptured in the proximal mildly tortuous calcified segment of the lesion but was released using a 2.5 x 15mm non-medtronic non-compliant balloon.The non medtronic non-compliant balloon did not rupture and dilated the lesion appropriately however it cause a localized dissection.Balloon dilation was performed outside the telescope gec and as the balloon deflated the telescope gec was advanced over the balloon in a standard technique to advance into the artery to be able to deliver stents distally.However the telescope gec would not pass beyond this point in artery that was dilated and no further attempt was made to advance it but with the guide gave adequate support to place the distal stent.One non-medtronic 2.25 x 38mm stent was advanced easily through the guide catheter and the telescope gec to the distal rca and delivered at standard high-pressure without difficulty with the balloon being withdrawn out of the body without problem.A second 3.0 x 38mm non-medtronic stent was placed in a planned overlapping fashion in the proximal rca.An attempt was made to withdraw the telescope gec over the stent into the guide in the final efforts to place the stent, but difficulties were encountered removing the telescope.The guide was repositioned, the tip was moved up and down, the telescope was wiggled and gently pulled back on both as a unit at which time the telescope gec jumped back in to the guide and the tip came loose and remained in the artery.Excessive force was not used during removal.The detached tip was not able to be removed from the rca.It was believed that the tip was likely attached to a heavily calcified coronary spicule in the artery with no danger of embolization.The patient was discharged approximately six days later without incident.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TELESCOPE GUIDE EXTENSION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22201560
Report Number9612164-2025-02902
Device Sequence Number7723469
Product Code DQY
UDI-Device Identifier00763000156954
UDI-Public(01)00763000156954(17)270130(10)0012649062(20)01
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K183353
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTELE6F
Device Catalogue NumberTELE6F
Device Lot Number0012649062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer06/18/2025
07/22/2025
09/03/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/02/2025
08/10/2025
09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight77 KG